Advertisement

Discrete Event Dynamic Systems

, Volume 18, Issue 4, pp 537–562 | Cite as

Performance of the MAP/G/1 Queue Under the Dyadic Control of Workload and Server Idleness

  • Ho Woo Lee
  • Sahng Hoon Cheon
  • Se Won Lee
  • Jung Woo Baek
Article

Abstract

This paper studies the steady-state queue length process of the MAP/G/1 queue under the dyadic control of the D-policy and multiple server vacations. We derive the probability generating function of the queue length and the mean queue length. We then present computational experiences and compare the MAP queue with the Poisson queue.

Keywords

MAP/G/1 queue Dyadic control Workload and server idleness 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Artalejo JR (2001) On the M/G/1 queue with D-policy. Appl Math Model 25:1055–1069MATHCrossRefGoogle Scholar
  2. Artalejo JR (2002) A note on the optimality of the N- and D-policies for the M/G/1 queue. Oper Res Lett 30:375–376MATHCrossRefMathSciNetGoogle Scholar
  3. Balachandran KR (1973) Control policies for a single server system. Manage Sci 19:1013–1018MATHMathSciNetGoogle Scholar
  4. Balachandran KR, Tijms H (1975) On the D-Policy for the M/G/1 queue. Manage Sci 21:1073–1076MATHMathSciNetGoogle Scholar
  5. Boxma OJ (1976) Note on a control problem of Balachandran and Tijms. Manage Sci 22:916–917MATHMathSciNetGoogle Scholar
  6. Chae KC, Park YI (1999) On the optimal D-policy for the M/G/1 queue. J Korean Inst Indst Eng (KIIE) 25(4):527–531MathSciNetGoogle Scholar
  7. Chae KC, Park YI (2001) The queue length distribution for the M/G/1 queue under the D-policy. J Appl Probab 38(1):278–279MATHCrossRefMathSciNetGoogle Scholar
  8. Crabill TB, Gross D, Magazine MJ (1977) A classified bibliography of research on optimal design and control of queue. Oper Res 25:219–232MathSciNetGoogle Scholar
  9. Doshi BT (1990) Generalizations of the stochastic decomposition results for single server queues with vacations. Stoch Models 6(2):307–333MATHCrossRefMathSciNetGoogle Scholar
  10. Dshalalow JH (1998) Queueing processes in bulk systems under the D-policy. J Appl Probab 35:976–989MATHCrossRefMathSciNetGoogle Scholar
  11. Feinberg UA, Kella O (2002) Optimality of D-policies for an M/G/1 queue with a removable server. Queueing Syst 42:355–376MATHCrossRefMathSciNetGoogle Scholar
  12. Fuhrmann SW, Cooper RB (1985) Stochastic decompositions in the M/G/1 queue with generalized vacations. Oper Res 33(5):1117–1129MATHMathSciNetGoogle Scholar
  13. Gakis GK, Rhee HK, Sivazlian BD (1995) Distributions and first moments of the busy and idle periods in controllable M/G/1 queueing models with simple and dyadic policies. Stoch Anal Appl 13(1):47–81MATHCrossRefMathSciNetGoogle Scholar
  14. Heyman DP (1977) The T-policy for the M/G/1 queue. Manage Sci 23:775–778MATHMathSciNetCrossRefGoogle Scholar
  15. Lee HW, Song KS (2004) Queue length analysis of MAP/G/1 queue under D-policy. Stoch Models 20(3):363–380MATHCrossRefMathSciNetGoogle Scholar
  16. Lee HW, Cheon SH, Lee EY, Chae KC (2004) Workload and waiting time analysis of MAP/G/1 queue under D-policy. Queueing Systs 48:421–443MATHCrossRefMathSciNetGoogle Scholar
  17. Lee HW, Cheon SH, Seo WJ (2006) Queue length and waiting time of the M/G/1 queue under D-policy and multiple vacations. Queueing Systs 54:261–280CrossRefMathSciNetGoogle Scholar
  18. Lee HW, Lee SW, Seo WJ, Cheon SH, Jeon J (2006) A unified framework for the analysis of the M/G/1 queues controlled by workload. Lecture Note in Computer Science (LNCS) 3982:718–727CrossRefGoogle Scholar
  19. Levy H, Yechiali U (1975) Utilization of idle time in an M/G/1 queueing system. Manage Sci 22(2):202–211MATHGoogle Scholar
  20. Li J, Niu SC (1992) The waiting time distribution for the GI/G/1 queue under the D-policy. Prob Eng Inf Sci 6:287–308MATHCrossRefGoogle Scholar
  21. Lillo RE, Martin M (2000) On optimal exhaustive policies for the M/G/1 queue. Oper Res Lett 27:39–46MATHCrossRefMathSciNetGoogle Scholar
  22. Lucantoni DM, Meier-Hellstern K, Neuts MF (1990) A single server queue with server vacations and a class of non-renewal arrival process. Adv Appl Probab 22:676–705MATHCrossRefMathSciNetGoogle Scholar
  23. Lucantoni DM (1991) New results on the single server queue with BMAP. Stoch Models 7(1):1–46MATHCrossRefMathSciNetGoogle Scholar
  24. Lucantoni DM (1993) Models and techniques for performance evaluation of computer and communications systems. In: Donatiello L, Nelson R (eds) The BMAP/G/1 queue: a tutorial. Springer, pp 330–358Google Scholar
  25. Neuts MF (1981) Matrix-geometric solutions in stochastic models. The Johns Hopkins University Press, BaltimoreMATHGoogle Scholar
  26. Neuts MF (1989) Structured stochastic matrices of M/G/1 type and their applications. Marcel Dekker, New YorkMATHGoogle Scholar
  27. Ramaswami V (1980) The N/G/1 queue and its detailed analysis. Adv Appl Probab 12:222–261MATHCrossRefMathSciNetGoogle Scholar
  28. Rhee HK (1997) Development of a new methodology to find the expected busy periods for controllable M/G/1 queueing models operating under the multi-variable operating policies: concepts and applications to the dyadic policies. J Korean Inst Ind Eng (KIIE) 23(4):729–739Google Scholar
  29. Rubin I, Zhang Z (1988) Switch-on policies for communications and queueing systems. De Moraes LFM, de Souza e Solva E, Soares LFG (eds) Data communication systems and Their performance. Elsevier Science (North-Holland), pp 315–325Google Scholar
  30. Shanthikumar JG (1988) On stochastic decomposition in M/G/1 type queues with generalized server vacations. Oper Res 36(4):566–569MATHMathSciNetGoogle Scholar
  31. Sivazlian BD (1979) Approximate optimal solution for a D-policy in an M/G/1 queueing system. AIIE Trans 11:341–343Google Scholar
  32. Tadj L, Choudhury G (2005) Optimal design and control of queues. TOP 13(2):359-412MATHCrossRefMathSciNetGoogle Scholar
  33. Takine T, Takahashi Y (1998) On the relationship between queue length at a random time and at a departure in the stationary queue with BMAP arrivals. Stoch Models 14(3):601–610MATHCrossRefMathSciNetGoogle Scholar
  34. Tijms HC (1976) Optimal control of the workload in an M/G/1 queueing system with removable server. Math Operationsforsch. u. Statist 7:933–943MathSciNetGoogle Scholar
  35. Tijms HC (1986) Stochastic modeling and analysis: a computational approach. Wiley, ChichesterGoogle Scholar
  36. Tijms HC (2003) A first course in stochastic models. Wiley, ChichesterMATHGoogle Scholar
  37. Yadin M, Naor P (1963) Queueing systems with a removable server station. Oper Res Q 14:393–405CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  • Ho Woo Lee
    • 1
  • Sahng Hoon Cheon
    • 2
  • Se Won Lee
    • 1
  • Jung Woo Baek
    • 1
  1. 1.Department of Systems Management EngineeringSungkyunkwan UniversitySuwonSouth Korea
  2. 2.Consulting Business UnitDongbu Information Technology. Co., Ltd.SeoulSouth Korea

Personalised recommendations